Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 258, NWS Tulsa, OK

May 2, 2006Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 2, 2006, 3:50 AM CDT for Wagoner County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2006, 3:50 AM CDT (08:50 UTC)
Expired
May 2, 2006, 4:30 AM CDT
In force
40 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Wagoner County, OK

The radar

The Tulsa radar (KINX), 24 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 1:02 AM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 892 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
892 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:35 AM CDT, 15 minutes earlier.

Area forecast discussion, May 2, 3:35 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
335 AM CDT TUE MAY 2 2006

.DISCUSSION...
ELEVATED CONVECTION GOT GOING SHORTLY AFTER MIDNIGHT AIDED BY A
40 KNOT LLJ OVER THE AREA. COMPLEX OF STORMS REMAINS ONGOING EARLY
THIS MORNING WITH SEVERAL STRONG/SEVERE STORMS RESULTING IN
SCATTERED HAIL REPORTS THROUGH THE NIGHT. SHOULD EVENTUALLY SEE
THESE STORMS BEGIN TO DIE DOWN LATER THIS MORNING AS LLJ WEAKENS.

FORECAST CONTINUES TO TREND TOWARD UNSETTLED WEATHER THROUGH MUCH
OF THE WEEK. GENERAL FLOW PATTERN WILL REMAIN FAIRLY ZONAL IN THE
MID/UPPER LEVELS WITH SEVERAL WEAK RIPPLES MOVING ACROSS THE AREA.
THIS MORNINGS ACTIVITY WILL POSSIBLY LEAVE A WEAK BOUNDARY BEHIND AS
A FOCUS FOR ADDITIONAL STORMS LATER TODAY...BUT BETTER FOCUS STILL
LIKELY TO BE A DEVELOPING DRYLINE TO THE WEST OF THE AREA BY LATER
THIS AFTERNOON.  STORMS THAT DEVELOP TO THE WEST THIS
AFTERNOON/EVENING ARE THEN EXPECTED TO FORM ANOTHER OVERNIGHT MCS
THAT WILL AFFECT THE AREA.

SAME GENERAL TREND THROUGH MUCH OF THE WEEK WITH SERIES OF UPPER
IMPULSES...COMBINING WITH MOIST/UNSTABLE AMS AND ANY RESIDUAL
BOUNDARIES TO RESULT IN THUNDERSTORM CHANCES EACH DAY AT LEAST
THROUGH FRIDAY. ALSO THE POTENTIAL FOR STRONG/SEVERE STORMS ABOUT
ANY DAY THIS WEEK. WILL STILL TRY TO REMAIN OPTIMISTIC...AND KEEP
THE UPCOMING WEEKEND DRY FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   84  65  81  59 /  20  50  50  50
FSM   84  65  83  61 /  20  50  50  50
MLC   85  67  83  63 /  20  50  30  50
BVO   83  65  80  56 /  20  50  50  50
FYV   81  62  76  57 /  20  50  50  50
BYV   81  63  77  57 /  20  50  50  50
MKO   82  64  80  60 /  20  50  50  50
MIO   84  63  78  55 /  20  50  50  50
F10   83  65  81  62 /  20  50  40  50
HHW   86  67  85  66 /  20  50  30  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 4
Hazardous weather outlook, May 2, 1:20 AM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
120 AM CDT TUE MAY 2 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
120 AM CDT TUE MAY 2 2006

...SEVERE WEATHER IS LIKELY OVERNIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...ALONG AND SOUTH OF INTERSTATE 44.
	ONSET...ONGOING.

DISCUSSION...
A STATIONARY FRONT WAS LOCATED FROM SOUTHWEST TO NORTHEAST ACROSS
THE AREA.  STRONG ELEVATED INSTABILITY WAS LOCATED ALONG AND NORTH
OF THIS BOUNDARY.  WITH THE LOW LEVEL JET KICKING IN...STRONG TO
SEVERE THUNDERSTORMS HAVE BEEN DEVELOPING AND ARE EXPECTED TO
CONTINUE INTO THE MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AN ACTIVE WEATHER PATTERN WILL KEEP THUNDERSTORM CHANCES IN THE
FORECAST THROUGH MUCH OF THE WEEK. CONDITIONS FOR SEVERE WEATHER
WILL LIKELY CONTINUE TUESDAY THROUGH THURSDAY WITH STRONG INSTABILITY
EXPECTED TO BE PRESENT...A SURFACE BOUNDARY DRAPED OVER THE
AREA...A DRYLINE SETTING UP TO THE WEST AND A SERIES OF UPPER
LEVEL DISTURBANCES MOVING ACROSS THE AREA IN A VERY PROGRESSIVE
PATTERN. SPECIFIC DETAILS OF ANY SEVERE WEATHER THREAT ARE
DIFFICULT TO PIN DOWN AT THIS TIME...RIGHT NOW THE BEST CHANCES OF
SEVERE WEATHER APPEAR TO BE DURING THE LATE EVENING AND OVERNIGHT
HOURS TUESDAY AND WEDNESDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
LATER FORECASTS SHOULD BE CLOSELY MONITORED FOR THE POTENTIAL FOR
SEVERE WEATHER THROUGH THE WEEK AS DETAILS BECOME MORE SPECIFIC.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 2, 12:34 AM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1234 AM CDT TUE MAY 2 2006

OKZ065-020600-
OKFUSKEE OK-
1234 AM CDT TUE MAY 2 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 1234 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES NORTHEAST OF PADEN...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CASTLE...PADEN...BOLEY...
MASON...OKFUSKEE AND WELTY.

A LARGE PORTION OF OKFUSKEE COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 100 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, May 2, 12:37 AM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1237 AM CDT TUE MAY 2 2006

OKZ074-020615-
HASKELL OK-
1237 AM CDT TUE MAY 2 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     HASKELL

AT 1237 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES SOUTHWEST OF ENTERPRISE...MOVING EAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...STIGLER...
LEQUIRE...LEWISVILLE...KINTA...MC CURTAIN...ENTERPRISE...
WHITEFIELD...KEOTA AND KANIMA.

A LARGE PORTION OF HASKELL COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 115 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, May 2, 12:48 AM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1248 AM CDT TUE MAY 2 2006

OKZ066-070-071-020645-
MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-
1248 AM CDT TUE MAY 2 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE

IN NORTHEAST OKLAHOMA
     OKMULGEE

IN SOUTHEAST OKLAHOMA
     MCINTOSH

AT 1248 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRAYSON...MOVING EAST AT 20 MPH.

PORTIONS OF MUSKOGEE...OKMULGEE AND MCINTOSH COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 145 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, May 2, 1:36 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
136 AM CDT TUE MAY 2 2006

OKZ063-069-020700-
ADAIR OK-DELAWARE OK-
136 AM CDT TUE MAY 2 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     DELAWARE AND ADAIR

AT 136 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTH OF TWIN OAKS...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BALLARD...WATTS...LEACH...TWIN
OAKS...KANSAS...COLCORD AND WEST SILOAM SPRINGS.

SOUTHERN PORTIONS OF DELAWARE AND NORTHERN PORTIONS OF ADAIR
COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 200 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, May 2, 1:45 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
145 AM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 AM     HAIL             BEGGS                   35.74N 96.07W
05/02/2006  E1.50 INCH       OKMULGEE           OK   EMERGENCY MNGR

0124 AM     HAIL             1 S MORRIS              35.59N 95.86W
05/02/2006  E1.50 INCH       OKMULGEE           OK   EMERGENCY MNGR

0140 AM     HAIL             STIGLER                 35.25N 95.12W
05/02/2006  E1.25 INCH       HASKELL            OK   EMERGENCY MNGR

&&

SAA
Special weather statement, May 2, 2:23 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
223 AM CDT TUE MAY 2 2006

ARZ019-029-020800-
CRAWFORD AR-SEBASTIAN AR-
223 AM CDT TUE MAY 2 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CRAWFORD

IN WEST CENTRAL ARKANSAS
     SEBASTIAN

AT 223 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT SMITH...MOVING EAST AT 30 MPH. SMALL HAIL WAS REPORTED IN FORT
SMITH WITH THIS STORM.  SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...MILL CREEK...CONCORD...URSULA...FORT SMITH...
BARLING...LAVACA...CENTRAL CITY...VAN BUREN...ALMA...KIBLER...
SHIBLEY...FURRY AND DYER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 12:40 AM CDTSevere Thunderstorm WarningTSAOkfuskee52 min
May 2, 12:44 AM CDTSevere Thunderstorm WarningTSAHaskell61 min
May 2, 1:11 AM CDTSevere Thunderstorm WarningTSAMuskogee49 min
May 2, 1:13 AM CDTSevere Thunderstorm WarningTSAOkmulgee62 min
May 2, 1:27 AM CDTSevere Thunderstorm WarningTSAMcIntosh63 min
May 2, 2:05 AM CDTSevere Thunderstorm WarningTSAWagoner16 min
May 2, 2:08 AM CDTSevere Thunderstorm WarningTSACherokee67 min
May 2, 2:10 AM CDTSevere Thunderstorm WarningTSAOkfuskee80 min
May 2, 2:13 AM CDTSevere Thunderstorm WarningTSAAdair47 min
May 2, 2:17 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg73 min
May 2, 2:26 AM CDTSevere Thunderstorm WarningTSAMuskogee, Sequoyah64 min
May 2, 2:54 AM CDTSevere Thunderstorm WarningTSAAdair51 min
May 2, 3:09 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer66 min
May 2, 4:27 AM CDTSevere Thunderstorm WarningTSAWagoner28 min
May 2, 4:53 AM CDTSevere Thunderstorm WarningTSAMuskogee24 min
May 2, 6:10 AM CDTSevere Thunderstorm WarningTSASequoyah30 min
May 2, 2:56 AM CDTSevere Thunderstorm WarningTSAWashington64 min
May 2, 3:41 AM CDTSevere Thunderstorm WarningTSAMadison34 min
May 2, 4:01 AM CDTSevere Thunderstorm WarningTSAWashington27 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.